Alert archive / Puerto Rico / High Surf Advisories in 2012
High Surf Advisory 1, NWS JSJ
NWS JSJ issued this high surf advisory at Jan 4, 2012, 10:09 AM CST. It took effect at Jan 4, 2012, 10:00 PM CST. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2012, 10:09 AM CST (16:09 UTC)
- In effect from
- Jan 4, 2012, 10:00 PM CST
- Expired
- Jan 6, 2012, 6:03 PM CST
- In force
- 44 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
704 WHCA42 TJSJ 041609 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1209 PM AST WED JAN 4 2012 ...LARGE SWELL FROM THE NORTHWEST ARRIVE TONIGHT... .LARGE SWELL FROM THE NORTHWEST WITH LONG PERIODS OF 12 TO 15 SECONDS WILL ARRIVE BEGINNING AROUND MIDNIGHT. THE SWELL WILL PEAK AFTER 6 AM BUT WILL DIMINISH ONLY SLOWLY THURSDAY AND FRIDAY. PRZ001-002-005-008-010-012-VIZ001-051600- /O.NEW.TJSJ.SU.Y.0001.120105T0400Z-120106T2000Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 1209 PM AST WED JAN 4 2012 ...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM AST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM AST FRIDAY. * WAVES AND SURF: SWELL OF 10 TO 12 FEET WILL CAUSE BREAKING WAVES FROM 12 TO 18 FEET ALONG COASTS WITH NORTHERN EXPOSURES. * TIMING: WAVES WILL INCREASE RAPIDLY AFTER MIDNIGHT AND PEAK AROUND 6 TO 9 AM AST. WAVES WILL GRADUALLY DIMINISH THURSDAY AND FRIDAY. * IMPACTS: STRONG CURRENTS AND RIP TIDES WILL ACCOMPANY THESE WAVES. LIMITED BEACH EROSION AND RUN UP IS EXPECTED DUE TO MODERATE TIDES. * THE TIME AND HEIGHT OF THE HIGH TIDES ON THURSDAY FOR THE FOLLOWING LOCATIONS ARE: SAN JUAN HARBOR: 6:40 AM AST AT 1.4 FEET AND 5:15 PM AT 0.8 FEET. MAGENS BAY SAINT THOMAS: 7:44 AM AST AT 1.1 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. STAY WELL AWAY FROM THE WATER WHERE BREAKING WAVES CAN WASH OVER ROCKS AND PROMONTORIES. STRONG CURRENTS CAN CARRY SWIMMERS TOWARD ROCKS AND CERTAIN INJURY OR DEATH. IF YOU GET CAUGHT IN A RIP CURRENT DO NOT PANIC. SWIM PARALLEL TO THE BEACH TO GET OUT OF THE NARROW CURRENT...THEN YOU CAN SWIM TOWARD THE BEACH. && $$ SNELL HTTP://WWW.WEATHER.GOV/SANJUAN
6 follow-up statements
997 WHCA42 TJSJ 051020 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 620 AM AST THU JAN 5 2012 ...LARGE...LONG PERIOD NORTH NORTHWEST SWELLS WILL CONTINUE TO BUILD ACROSS THE LOCAL WATERS AND ALL PASSAGES TODAY... .LARGE...NORTH NORTHWEST SWELLS WITH WAVE PERIODS OF 12 TO 15 SECONDS WILL CONTINUE TO BUILD CROSS THE LOCAL WATERS AND ALL PASSAGES TODAY...AND THEN CONTINUE TO AFFECT THE WATERS TONIGHT THROUGH AT LEAST FRIDAY AFTERNOON. THESE SWELLS WILL RESULT IN VERY ROUGH AND DANGEROUS SURF CONDITIONS ALONG THE LOCAL REEFS... BEACHES AND SHOALS OF THE NORTHWEST THROUGH NORTHEAST EXPOSED COASTS. PRZ001-002-005-008-010-012-VIZ001-060000- /O.CON.TJSJ.SU.Y.0001.000000T0000Z-120106T2000Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 620 AM AST THU JAN 5 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST FRIDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST FRIDAY FOR THE NORTHWEST THROUGH NORTHEAST EXPOSED COASTS OF PUERTO RICO... CULEBRA...AND THE NORTHERN U.S. VIRGIN ISLANDS. * WAVES AND SURF: NORTH NORTHWEST SWELLS OF 7 TO 11 FEET WILL RESULT IN LARGE BREAKING WAVES OF 12 TO 18 FEET AND LOCALLY HIGHER...AND FREQUENT STRONG RIP CURRENTS. * TIMING: VERY ROUGH AND DANGEROUS SURF CONDITIONS WILL CONTINUE THROUGH AT LEAST FRIDAY AFTERNOON. * IMPACTS: LARGE BREAKING WAVES...FREQUENT AND STRONG RIP CURRENTS AND BEACH EROSION ARE EXPECTED. IN ADDITION...SOME MINOR INUNDATION OF VULNERABLE LOW LYING COASTAL AREAS AND ROADS IS POSSIBLE. * THE TIMES AND HEIGHTS OF THE NEXT HIGH TIDES FOR THE FOLLOWING LOCATIONS ARE: SAN JUAN HARBOR: 6:40 AM AST THIS MORNING AT 1.4 FEET 5:15 PM AST THIS AFTERNOON AT 0.8 FEET. MAGENS BAY ST THOMAS: 7:44 AM AST THIS MORNING AT 1.1 FEET. 8:18 AM AST FRIDAY AT 1.1 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. STAY WELL AWAY FROM THE WATER WHERE BREAKING WAVES CAN WASH OVER ROCKS. STRONG CURRENTS CAN CARRY SWIMMERS TOWARD ROCKS AND CERTAIN INJURY OR DEATH. IF YOU GET CAUGHT IN A RIP CURRENT DO NOT PANIC. SWIM PARALLEL TO THE BEACH TO GET OUT OF THE NARROW CURRENT...THEN YOU CAN SWIM TOWARD THE BEACH. && $$ HTTP://WWW.WEATHER.GOV/SANJUAN
216 WHCA42 TJSJ 051046 CCA CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 644 AM AST THU JAN 5 2012 ...LARGE...LONG PERIOD NORTH NORTHWEST SWELLS WILL CONTINUE TO BUILD ACROSS THE LOCAL WATERS AND ALL PASSAGES TODAY... .LARGE...NORTH NORTHWEST SWELLS WITH WAVE PERIODS OF 12 TO 15 SECONDS WILL CONTINUE TO BUILD ACROSS THE LOCAL WATERS AND ALL PASSAGES TODAY...AND THEN CONTINUE TO AFFECT THE WATERS TONIGHT THROUGH AT LEAST FRIDAY AFTERNOON. THESE SWELLS WILL RESULT IN VERY ROUGH AND DANGEROUS SURF CONDITIONS ALONG THE LOCAL REEFS... BEACHES AND SHOALS OF THE NORTHWEST THROUGH NORTHEAST EXPOSED COASTS. PRZ001-002-005-008-010-012-VIZ001-060030- /O.COR.TJSJ.SU.Y.0001.000000T0000Z-120106T2000Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 644 AM AST THU JAN 5 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST FRIDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST FRIDAY FOR THE NORTHWEST THROUGH NORTHEAST EXPOSED COASTS OF PUERTO RICO... CULEBRA...AND THE NORTHERN U.S. VIRGIN ISLANDS. * WAVES AND SURF: NORTH NORTHWEST SWELLS OF 7 TO 11 FEET WILL RESULT IN LARGE BREAKING WAVES OF 12 TO 18 FEET AND LOCALLY HIGHER...AND FREQUENT STRONG RIP CURRENTS. * TIMING: VERY ROUGH AND DANGEROUS SURF CONDITIONS WILL CONTINUE THROUGH AT LEAST FRIDAY AFTERNOON. * IMPACTS: LARGE BREAKING WAVES...FREQUENT AND STRONG RIP CURRENTS AND BEACH EROSION ARE EXPECTED. IN ADDITION...SOME MINOR INUNDATION OF VULNERABLE LOW LYING COASTAL AREAS AND ROADS IS POSSIBLE. * THE TIMES AND HEIGHTS OF THE NEXT HIGH TIDES FOR THE FOLLOWING LOCATIONS ARE: SAN JUAN HARBOR: 6:40 AM AST THIS MORNING AT 1.4 FEET. 5:15 PM AST THIS AFTERNOON AT 0.8 FEET. MAGENS BAY ST THOMAS: 7:44 AM AST THIS MORNING AT 1.1 FEET. 8:18 AM AST FRIDAY AT 1.1 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. STAY WELL AWAY FROM THE WATER WHERE BREAKING WAVES CAN WASH OVER ROCKS. STRONG CURRENTS CAN CARRY SWIMMERS TOWARD ROCKS AND CERTAIN INJURY OR DEATH. IF YOU GET CAUGHT IN A RIP CURRENT DO NOT PANIC. SWIM PARALLEL TO THE BEACH TO GET OUT OF THE NARROW CURRENT...THEN YOU CAN SWIM TOWARD THE BEACH. && $$ HTTP://WWW.WEATHER.GOV/SANJUAN
509
WHCA42 TJSJ 051837 AAA
CFWSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
237 PM AST THU JAN 5 2012
...LARGE...LONG PERIOD NORTH NORTHWEST SWELLS CONTINUE...
.LARGE...NORTH NORTHWEST SWELLS WITH WAVE PERIODS OF 11 TO
14 SECONDS WILL CONTINUE ACROSS THE LOCAL WATERS AND ALL PASSAGES
TONIGHT...AND THEN CONTINUE TO AFFECT THE WATERS TONIGHT THROUGH AT
LEAST FRIDAY AFTERNOON AS THEY DIMINISH. THESE SWELLS WILL RESULT IN VERY
ROUGH AND DANGEROUS SURF CONDITIONS ALONG THE LOCAL REEFS...
BEACHES AND SHOALS OF THE NORTHWEST THROUGH NORTHEAST EXPOSED
COASTS.
PRZ001-002-005-008-010-012-VIZ001-061400-
/O.CON.TJSJ.SU.Y.0001.000000T0000Z-120106T2000Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
237 PM AST THU JAN 5 2012
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST FRIDAY...
A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST FRIDAY.
* WAVES AND SURF: NORTH NORTHWEST SWELLS OF 7 TO 10 FEET WILL
RESULT IN LARGE BREAKING WAVES OF 10 TO 16 FEET AND LOCALLY
HIGHER...AND FREQUENT STRONG RIP CURRENTS.
* TIMING: VERY ROUGH AND DANGEROUS SURF CONDITIONS WILL CONTINUE
THROUGH AT LEAST FRIDAY AFTERNOON.
* IMPACTS: LARGE BREAKING WAVES...FREQUENT AND STRONG RIP
CURRENTS AND BEACH EROSION ARE EXPECTED. IN ADDITION...SOME
MINOR INUNDATION OF VULNERABLE LOW LYING COASTAL AREAS AND
ROADS IS POSSIBLE.
* THE TIMES AND HEIGHTS OF THE NEXT HIGH TIDES FOR THE FOLLOWING
LOCATIONS ARE:
SAN JUAN HARBOR: 5:15 PM AST THIS AFTERNOON AT 0.8 FEET AND
7:26 AM AST FRIDAY MORNING AT 1.5 FEET.
MAGENS BAY ST THOMAS: 8:18 AM AST FRIDAY AT 1.1 FEET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION. STAY WELL AWAY FROM THE WATER WHERE BREAKING WAVES CAN
WASH OVER ROCKS. STRONG CURRENTS CAN CARRY SWIMMERS TOWARD ROCKS
AND CERTAIN INJURY OR DEATH. IF YOU GET CAUGHT IN A RIP CURRENT
DO NOT PANIC. SWIM PARALLEL TO THE BEACH TO GET OUT OF THE NARROW
CURRENT...THEN YOU CAN SWIM TOWARD THE BEACH.
&&
$$
HTTP://WWW.WEATHER.GOV/SANJUAN522 WHCA42 TJSJ 060241 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1041 PM AST THU JAN 5 2012 ...LARGE...LONG PERIOD NORTH NORTHWEST SWELLS CONTINUE... .LARGE...NORTH NORTHWEST SWELLS WITH WAVE PERIODS OF 11 TO 14 SECONDS WILL CONTINUE ACROSS THE LOCAL WATERS AND ALL PASSAGES OVERNIGHT THROUGH FRIDAY. THESE SWELLS WILL RESULT IN VERY ROUGH AND DANGEROUS SURF CONDITIONS ALONG THE LOCAL REEFS... BEACHES AND SHOALS OF THE NORTHWEST THROUGH NORTHEAST EXPOSED COASTS. PRZ001-002-005-008-010-012-VIZ001-061045- /O.CON.TJSJ.SU.Y.0001.000000T0000Z-120106T2000Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 1041 PM AST THU JAN 5 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST FRIDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST FRIDAY. * WAVES AND SURF: NORTH NORTHWEST SWELLS OF 7 TO 10 FEET WILL RESULT IN LARGE BREAKING WAVES OF 10 TO 16 FEET AND LOCALLY HIGHER...AND FREQUENT STRONG RIP CURRENTS. * TIMING: VERY ROUGH AND DANGEROUS SURF CONDITIONS WILL CONTINUE THROUGH AT LEAST FRIDAY AFTERNOON. * IMPACTS: LARGE BREAKING WAVES...FREQUENT AND STRONG RIP CURRENTS AND BEACH EROSION ARE EXPECTED. IN ADDITION...SOME MINOR INUNDATION OF VULNERABLE LOW LYING COASTAL AREAS AND ROADS IS POSSIBLE. * THE TIMES AND HEIGHTS OF THE NEXT HIGH TIDES FOR THE FOLLOWING LOCATIONS ARE: SAN JUAN HARBOR: 7:26 AM AST FRIDAY AT 1.5 FEET. MAGENS BAY ST THOMAS: 8:18 AM AST FRIDAY AT 1.1 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. STAY WELL AWAY FROM THE WATER WHERE BREAKING WAVES CAN WASH OVER ROCKS. STRONG CURRENTS CAN CARRY SWIMMERS TOWARD ROCKS AND CERTAIN INJURY OR DEATH. IF YOU GET CAUGHT IN A RIP CURRENT DO NOT PANIC. SWIM PARALLEL TO THE BEACH TO GET OUT OF THE NARROW CURRENT...THEN YOU CAN SWIM TOWARD THE BEACH. && $$ HTTP://WWW.WEATHER.GOV/SANJUAN
891 WHCA42 TJSJ 060816 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 416 AM AST FRI JAN 6 2012 ...LARGE...LONG PERIOD NORTH NORTHWEST SWELLS CONTINUE... .LARGE...NORTH NORTHWEST SWELLS WITH WAVE PERIODS OF 11 TO 14 SECONDS WILL CONTINUE TO AFFECT THE LOCAL WATERS AND ALL PASSAGES TODAY THROUGH AT LEAST EARLY SATURDAY MORNING...WHILE ONLY SLOWLY SUBSIDING. THESE SWELLS WILL CONTINUE TO RESULT IN VERY ROUGH AND DANGEROUS SURF CONDITIONS ALONG THE LOCAL REEFS...BEACHES AND SHOALS OF THE NORTHWEST THROUGH NORTHEAST EXPOSED COASTS. PRZ001-002-005-008-010-012-VIZ001-070000- /O.EXT.TJSJ.SU.Y.0001.000000T0000Z-120107T0800Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 416 AM AST FRI JAN 6 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 AM AST SATURDAY... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 4 AM AST SATURDAY FOR THE NORTHWEST THROUGH NORTHEAST EXPOSED COASTS OF PUERTO RICO...CULEBRA...AND THE NORTHERN U.S. VIRGIN ISLANDS. * WAVES AND SURF: NORTH NORTHWEST SWELLS OF 7 TO 10 FEET WILL CONTINUE TO PRODUCE LARGE BREAKING WAVES OF 10 TO 16 FEET AND LOCALLY HIGHER...AND FREQUENT STRONG RIP CURRENTS. * TIMING: VERY ROUGH AND DANGEROUS SURF CONDITIONS WILL CONTINUE THROUGH AT LEAST EARLY SATURDAY MORNING. * IMPACTS: LARGE BREAKING WAVES...FREQUENT AND STRONG RIP CURRENTS AND BEACH EROSION ARE EXPECTED. IN ADDITION...SOME MINOR INUNDATION OF VULNERABLE LOW LYING COASTAL AREAS AND ROADS IS POSSIBLE. * THE TIMES AND HEIGHTS OF THE NEXT HIGH TIDES FOR THE FOLLOWING LOCATIONS ARE: SAN JUAN HARBOR: 7:26 AM AST THIS MORNING AT 1.5 FEET. 6:05 PM AST THIS EVENING AT 0.8 FEET. MAGENS BAY ST THOMAS: 8:18 AM AST THIS MORNING AT 1.1 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS...LARGE BREAKING WAVES AND LOCALIZED BEACH EROSION. STAY WELL AWAY FROM THE WATER WHERE BREAKING WAVES CAN WASH OVER ROCKS. STRONG CURRENTS CAN CARRY SWIMMERS TOWARD ROCKS AND CERTAIN INJURY OR DEATH. IF YOU GET CAUGHT IN A RIP CURRENT DO NOT PANIC. SWIM PARALLEL TO THE BEACH TO GET OUT OF THE NARROW CURRENT...THEN YOU CAN SWIM TOWARD THE BEACH. && $$ HTTP://WWW.WEATHER.GOV/SANJUAN
874 WHCA42 TJSJ 070003 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 803 PM AST FRI JAN 6 2012 ...LARGE BREAKING WAVE ACTION STILL IMPACTING THE ATLANTIC COASTLINE... PRZ001-002-005-008-010-012-VIZ001-070815- /O.CAN.TJSJ.SU.Y.0001.000000T0000Z-120107T0800Z/ /O.NEW.TJSJ.SU.Y.0002.120107T0003Z-120107T1300Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 803 PM AST FRI JAN 6 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 9 AM AST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM AST SATURDAY. * WAVES AND SURF: NORTH SWELLS OF 6 TO 8 FEET WILL CONTINUE TO PRODUCE LARGE BREAKING WAVES OF 10 TO 14 FEET WITH SCATTERED RIP CURRENTS. * TIMING: ROUGH SURF CONDITIONS WILL CONTINUE THROUGH MID MORNING SATURDAY. * IMPACTS: ROUGH SURF CONDITIONS WITH SCATTERED RIP CURRENTS AND MODERATE TO LARGE BREAKING WAVES. MINOR LOCALIZED BEACH EROSION POSSIBLE AT TIMES OF HIGH TIDE. * THE TIMES AND HEIGHTS OF THE NEXT HIGH TIDES FOR THE FOLLOWING LOCATIONS ARE: SAN JUAN HARBOR: 8:08 AM SATURDAY AT 1.53 FEET. MAGENS BAY ST THOMAS: 8:51 AM AST SATURDAY AT 1.2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS...LARGE BREAKING WAVES AND LOCALIZED BEACH EROSION. STAY WELL AWAY FROM THE WATER WHERE BREAKING WAVES CAN WASH OVER ROCKS. STRONG CURRENTS CAN CARRY SWIMMERS TOWARD ROCKS AND CERTAIN INJURY OR DEATH. IF YOU GET CAUGHT IN A RIP CURRENT DO NOT PANIC. SWIM PARALLEL TO THE BEACH TO GET OUT OF THE NARROW CURRENT...THEN YOU CAN SWIM TOWARD THE BEACH. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HTTP://WWW.WEATHER.GOV/SANJUAN
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this high surf advisory went out at Jan 4, 3:43 AM CST, 6 hours 26 minutes earlier.
Area forecast discussion, Jan 4, 3:43 AM CST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 543 AM AST WED JAN 4 2012 .SYNOPSIS...A FRONTAL BOUNDARY/SHEAR LINE WILL MOVE EAST SOUTHEAST TOWARD THE LOCAL AREA TODAY THROUGH TONIGHT AND WILL BECOME NEARLY STATIONARY JUST NORTHWEST THROUGH NORTH OF THE LOCAL ISLANDS THURSDAY THROUGH FRIDAY. HIGH PRESSURE WILL GRADUALLY RE-ESTABLISH ITSELF FOR FRIDAY AND SATURDAY AND PROBABLY SUNDAY ALSO. && .DISCUSSION...ALTHOUGH THE FRONTAL BOUNDARY/SHEAR LINE IS EXPECTED TO BECOME NEARLY STATIONARY JUST NORTHWEST THROUGH NORTH OF THE LOCAL ISLANDS...ITS PROXIMITY IN COMBINATION WITH THE BASE OF THE WESTERLIES AND A COUPLE OF PASSING DISTURBANCES...SHOULD RESULT IN A GOOD DEAL OF CLOUDINESS AND EVENTUALLY SCATTERED TO LOCALLY NUMEROUS SHOWERS ACROSS THE LOCAL ISLANDS FOR TODAY THROUGH THURSDAY. A SOMEWHAT DRIER AND MORE STABLE AIR MASS IS THEN EXPECTED FOR FRIDAY AND SATURDAY AND PROBABLY SUNDAY ALSO. HOWEVER...STILL EXPECT BANDS AND PATCHES OF MOISTURE TO MOVE ACROSS THE LOCAL AREA FROM TIME TO TIME...RESULTING IN INTERVALS OF CLOUDINESS AND A FEW PASSING SHOWERS. && .AVIATION...EXPECT PREVAILING VFR CONDITIONS ACROSS THE LOCAL ISLANDS AND AT ALL TAF SITES DURING THE NEXT 24 HOURS. HOWEVER... BRIEF MVFR CONDITIONS AND LOCAL MOUNTAIN OBSCURATIONS ARE POSSIBLE IN ISOLATED TO SCATTERED...AND LOCALLY NUMEROUS PASSING SHOWERS. && .MARINE...LARGE...LONG PERIOD NORTH NORTHWEST SWELLS WILL INVADE THE LOCAL WATERS AND ALL PASSAGES LATE THIS AFTERNOON AND TONIGHT AND THEN CONTINUE THROUGH AT LEAST SATURDAY. THESE SWELLS WILL RESULT IN ROUGH AND HAZARDOUS MARINE CONDITIONS ACROSS THE WATERS. SMALL BOAT OPERATORS SHOULD EXERCISE CAUTION ACROSS THE LOCAL ATLANTIC OFF SHORE WATERS UNTIL 3 PM AST THIS AFTERNOON...AT WHICH TIME A SMALL CRAFT ADVISORY BEGINS. SMALL CRAFT ADVISORIES WILL EXPAND TO MOST OF THE REMAINING LOCAL COASTAL WATERS LATE TONIGHT OR EARLY THURSDAY MORNING. IN ADDITION...A HIGH SURF ADVISORY WILL LIKELY NEED TO BE ISSUED LATER TODAY FOR THE NORTHWEST THROUGH NORTHEAST COASTS OF MOST OF THE LOCAL ISLANDS. && .PRELIMINARY POINT TEMPS/POPS... SJU 82 72 81 71 / 60 30 30 30 STT 84 72 84 74 / 40 40 40 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...SMALL CRAFT ADVISORY AMZ710 BEGINNING 3 PM AST THIS AFTERNOON. VI...SMALL CRAFT ADVISORY AMZ710 BEGINNING 3 PM AST THIS AFTERNOON. && 71/06
Hazardous weather outlook, Jan 4, 3:55 AM CST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 555 AM AST WED JAN 4 2012 AMZ710>745-PRZ001>013-051000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 555 AM AST WED JAN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT LARGE...LONG PERIOD NORTH NORTHWEST SWELLS WILL BEGIN TO INVADE THE LOCAL WATERS AND ALL PASSAGES LATE THIS AFTERNOON AND TONIGHT. THESE SWELLS WILL RESULT IN ROUGH AND HAZARDOUS MARINE CONDITIONS ACROSS THE WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LARGE...LONG PERIOD NORTH NORTHWEST SWELLS WILL CONTINUE TO AFFECT THE LOCAL WATERS AND ALL PASSAGES THROUGH AT LEAST SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME. AMZ715-725-VIZ001-002-051000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 555 AM AST WED JAN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT LARGE...LONG PERIOD NORTH NORTHWEST SWELLS WILL BEGIN TO INVADE THE LOCAL WATERS AND ALL PASSAGES LATE THIS AFTERNOON AND TONIGHT. THESE SWELLS WILL RESULT IN ROUGH AND HAZARDOUS AND DANGEROUS MARINE CONDITIONS ACROSS THE WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LARGE...LONG PERIOD NORTH NORTHWEST SWELLS WILL CONTINUE TO AFFECT THE LOCAL WATERS AND ALL PASSAGES THROUGH AT LEAST SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.
Nearby
High Surf Advisories in Puerto Rico, 2012High Surf Advisories in U.S. Virgin Islands, 2012Every high surf advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.